Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 22, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 8:55 PM CDT for Franklin County, Alabama. It was in force for 50 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 8:55 PM CDT (01:55 UTC)
- Expired
- Apr 7, 2006, 9:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 69 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 8:55 PM CDT | TORNADO 1 | 6 N Hamilton, AL | *** 1 INJ *** SEVERAL TREES TWISTED AND BLOWN DOWN. DAMAGE TO A CHURCH AND SEVERAL OTHER STRUCTURES. DAMAGE PATH LENGTH 1/2 MILE LONG AND 50 YARDS WIDE. ONE PERSON WAS INJURED BY A FALLEN TREE. ONE WOMAN FROM HAMILTON DIED WHEN SHE RAN INTO TREES THAT WERE ALR |
| Apr 7, 8:55 PM CDT | TSTM WND DMG | Hodges, AL | PUBLIC REPORTED THE ROOF BLOWN OFF A BUILDING BEHIND THE FIRE DEPARTMENT IN THE HODGES COMMUNITY. A LARGE TREE WAS ALSO REPORTED DOWNED IN A CEMETERY BEHIND THE FIRE DEPARTMENT IN THE HODGES COMMUNITY. |
| Apr 7, 9:01 PM CDT | FUNNEL CLOUD | Hackleburg, AL | A FUNNEL CLOUD WAS REPORTED IN HACKELBURG. |
| Apr 7, 9:01 PM CDT | FUNNEL CLOUD | Hackleburg, AL | A FUNNEL CLOUD WAS REPORTED IN HACKLEBURG. |
| Apr 7, 9:05 PM CDT | TORNADO | Hackleburg, AL | PUBLIC REPORTED POSSIBLE TORNADO JUST NORTHEAST OF HACKLEBURG. |
| Apr 7, 9:06 PM CDT | TORNADO | Sw Phil Campbell, AL | TORNADO ON THE GROUND JUST SOUTHWEST OF PHIL CAMPBELL |
| Apr 7, 9:13 PM CDT | HAIL 1 | Phil Campbell, AL | |
| Apr 7, 9:38 PM CDT | TSTM WND DMG | 4 N Hamilton, AL | *** 2 INJ *** TREES TWISTED...TREE BLOWN DOWN ON CAR RESULTING IN TWO SERIOUS INJURIES. |
| Apr 7, 9:38 PM CDT | TSTM WND DMG | 6 N Hamilton, AL | *** 2 INJ *** F1 TORNADO. TREES TWISTED...TREE BLOWN DOWN ON CAR RESULTING IN TWO SERIOUS INJURIES. DAMAGE TO CHURCH AND SEVERAL OTHER STRUCTURES. DAMAGE PATH 1/2 MILE LONG AND 50 YARDS WIDE. |
| Apr 7, 9:44 PM CDT | HAIL 1.75 | 1 W Hackleburg, AL | GOLF BALL SIZED HAIL IN WIGINTON. |
| Apr 7, 9:54 PM CDT | HAIL 1 | 5 S Russellville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 080154 TORHUN ALC059-080245- /O.NEW.KHUN.TO.W.0022.060408T0155Z-060408T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 855 PM CDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... FRANKLIN COUNTY IN NORTHWEST ALABAMA * UNTIL 945 PM CDT * AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES SOUTHWEST OF PHIL CAMPBELL...MOVING NORTHEAST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... PHIL CAMPBELL BY 910 PM CDT THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR THE SAME AREA. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3438 8800 3414 8799 3434 8755 3455 8756 $$ KULA
2 follow-up statements
000 WWUS54 KHUN 080206 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 906 PM CDT FRI APR 7 2006 ALC059-080245- /O.CON.KHUN.TO.W.0022.000000T0000Z-060408T0245Z/ FRANKLIN AL- 906 PM CDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR FRANKLIN COUNTY... AT 901 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO IN HACKLEBURG IN MARION COUNTY. THIS TORNADO WAS LOCATED 6 MILES SOUTHEAST OF HODGES...MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL BE NEAR... SPRUCE PINE...7 MILES SOUTHEAST OF ISBELL AND 8 MILES SOUTHEAST OF ROCKWOOD BY 915 PM CDT NEWBURG AND THARPTOWN BY 925 PM CDT THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY LAT...LON 3438 8800 3414 8799 3434 8755 3455 8756 $$ KULA
000 WWUS54 KHUN 080238 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 938 PM CDT FRI APR 7 2006 ALC059-080245- /O.CON.KHUN.TO.W.0022.000000T0000Z-060408T0245Z/ FRANKLIN AL- 938 PM CDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR FRANKLIN COUNTY... AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO WITH A NEW SEVERE THUNDERSTORM. THIS TORNADO WAS LOCATED NEAR ATWOOD...MOVING NORTHEAST AT 35 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... ATWOOD. DUKETON. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. LAT...LON 3438 8800 3432 8799 3434 8755 3455 8756 $$ KULA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 7:41 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 7, 7:41 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 741 PM CDT FRI APR 7 2006 .RADAR UPDATE... ...SUPERCELL ALONG TN/AL LINE... GETTING MORE REPORTS OF POSSIBLE TORNADO DAMAGE ALONG THE PATH OF THIS STORM. IT IS STILL EXHIBITING A DECENT FRONT INFLOW NOTCH AND WER FROM KHTX. FROM THE MORE DISTANT KGWX RADAR...A RIN/BOW ECHO INDICATING DAMAGING WINDS. THIS CELL REMAINS DANGEROUS AND WILL CONTINUE TRACKING ENE THROUGH LINCOLN INTO MOORE/FRANKLIN COUNTY TN. JUST IN...TENNIS BALL HAIL JUST N OF TONEY IN NORTHERN MADISON COUNTY WITH THIS CELL. && KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 220 PM CDT FRI APR 7 2006 ALZ001>010-016-TNZ076-096-097-080100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 220 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND MARSHALL COUNTIES. THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4 AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL AFTER 6 PM. THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG TORNADOES. OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND TONIGHT. BCC
In the hours before
Local storm report, Apr 7, 8:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
809 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MOORES MILL 34.84N 86.52W
04/07/2006 MADISON AL EMERGENCY MNGR
ROOF BLOWN OFF A HOUSE NEAR THE INTERSECTION OF CHARLEY
PATTERSON RD AND TIMBERWIND DR.
0806 PM HAIL ROGERSVILLE 34.83N 87.29W
04/07/2006 M1.00 INCH LAUDERDALE AL EMERGENCY MNGR
&&
BCC/DLLocal storm report, Apr 7, 8:18 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
818 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST HUNTLAND 35.06N 86.27W
04/07/2006 E60 MPH FRANKLIN TN TRAINED SPOTTER
0817 PM HAIL HUNTLAND 35.06N 86.27W
04/07/2006 M0.88 INCH FRANKLIN TN TRAINED SPOTTER
&&
BCC/DLLocal storm report, Apr 7, 8:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
822 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL ELKWOOD 34.98N 86.72W
04/07/2006 M1.75 INCH MADISON AL TRAINED SPOTTER
&&
BCC/DLLocal storm report, Apr 7, 8:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
830 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL RUSSELLVILLE 34.51N 87.73W
04/07/2006 M0.88 INCH FRANKLIN AL AMATEUR RADIO
&&
BCC/DLLocal storm report, Apr 7, 8:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
831 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD TUSCUMBIA 34.73N 87.71W
04/07/2006 COLBERT AL EMERGENCY MNGR
WATER OVER ROADS IN TUSCUMBIA AND MUSCLE SHOALS.
&&
BCC/DLLocal storm report, Apr 7, 8:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 2 NW LITTLEVILLE 34.61N 87.70W
04/07/2006 M1.75 INCH COLBERT AL AMATEUR RADIO
GOLF BALL SIZE HAIL NEAR COLBERT HEIGHTS.
&&
BCC/DLThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:03 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 22 min |
| Apr 7, 7:15 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 4 hr |
| Apr 7, 7:21 PM CDT | Tornado Warning | HUN | Madison | 39 min |
| Apr 7, 7:28 PM CDT | Tornado Warning | HUN | Limestone | 17 min |
| Apr 7, 7:46 PM CDT | Tornado Warning | HUN | Franklin | 44 min |
| Apr 7, 7:55 PM CDT | Tornado Warning | HUN | Madison | 20 min |
| Apr 7, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence | 31 min |
| Apr 7, 8:07 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 38 min |
| Apr 7, 8:13 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 47 min |
| Apr 7, 8:26 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 49 min |
| Apr 7, 8:40 PM CDT | Tornado Warning | HUN | Lawrence | 35 min |
| Apr 7, 8:57 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 18 min |
| Apr 7, 9:08 PM CDT | Tornado Warning | HUN | Limestone | 37 min |
| Apr 7, 9:13 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 32 min |
| Apr 7, 9:16 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 9:29 PM CDT | Tornado Warning | HUN | Madison | 31 min |
| Apr 7, 9:35 PM CDT | Flash Flood Warning | HUN | Franklin, Lawrence, Limestone, Morgan | 3 hr |
| Apr 7, 9:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Apr 7, 9:52 PM CDT | Tornado Warning | HUN | Franklin | 23 min |
| Apr 7, 9:54 PM CDT | Tornado Warning | HUN | Morgan | 36 min |
| Apr 7, 10:00 PM CDT | Flash Flood Warning | HUN | Jackson, Madison | 3 hr |
| Apr 7, 10:01 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 10:13 PM CDT | Tornado Warning | HUN | Limestone, Madison | 47 min |
| Apr 7, 10:26 PM CDT | Tornado Warning | HUN | Morgan | 34 min |
| Apr 7, 10:36 PM CDT | Tornado Warning | HUN | Cullman | 24 min |
| Apr 7, 10:48 PM CDT | Tornado Warning | HUN | Morgan | 30 min |
| Apr 7, 10:56 PM CDT | Tornado Warning | HUN | Jackson, Madison | 34 min |
| Apr 7, 11:04 PM CDT | Tornado Warning | HUN | Marshall | 26 min |
| Apr 7, 11:26 PM CDT | Tornado Warning | HUN | Cullman | 49 min |
| Apr 7, 11:27 PM CDT | Tornado Warning | HUN | Marshall | 21 min |
| Apr 7, 11:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Apr 7, 11:51 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 39 min |
| Apr 7, 11:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 16 min |
| Apr 8, 12:04 AM CDT | Tornado Warning | HUN | DeKalb | 19 min |
| Apr 8, 12:09 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 19 min |
| Apr 8, 12:15 AM CDT | Flash Flood Warning | HUN | Cullman, DeKalb, Marshall | 3 hr |
| Apr 8, 12:41 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 20 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.